Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 207, NWS Atlanta, GA

June 24, 20197 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2019, 6:51 PM EDT for 7 counties in Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 6:51 PM EDT (22:51 UTC)
Expired
Jun 24, 2019, 7:30 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, Coweta County, GA, DeKalb County, GA, Fayette County, GA, Fulton County, GA, Henry County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 31 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 6:56 PM EDTTSTM WND DMG1 Nne Palmetto, GATWO TREES REPORTED DOWN NEAR THE INTERSECTION OF CASCADE-PALMETTO HWY AND MAIN ST.
Jun 24, 7:05 PM EDTTSTM WND DMG1 W East Point, GAA TREE AND POWER LINES WERE REPORTED DOWN IN THE 2700 BLOCK OF KIMMERIDGE DRIVE NEAR THOMPSON AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 6:28 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

927 
WUUS52 KFFC 242251
SVRFFC
GAC063-077-089-113-121-151-247-242330-
/O.NEW.KFFC.SV.W.0207.190624T2251Z-190624T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
651 PM EDT Mon Jun 24 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Rockdale County in north central Georgia...
  DeKalb County in north central Georgia...
  Fayette County in north central Georgia...
  Henry County in north central Georgia...
  Coweta County in west central Georgia...
  South central Fulton County in north central Georgia...
  Clayton County in north central Georgia...

* Until 730 PM EDT.

* At 651 PM EDT, severe thunderstorms were located along a line
  extending from Bankhead to Madras, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Newnan, McDonough, Decatur, Fayetteville, Conyers,
  Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
  Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
  Morrow, Lovejoy and Hapeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3379 8452 3379 8409 3375 8403 3379 8398
      3375 8392 3369 8392 3334 8421 3335 8425
      3335 8438 3328 8446 3330 8497 3336 8499
TIME...MOT...LOC 2251Z 271DEG 31KT 3375 8446 3342 8476 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
748 
WWUS52 KFFC 242324
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Mon Jun 24 2019

GAC063-077-089-113-121-151-247-242330-
/O.CON.KFFC.SV.W.0207.000000T0000Z-190624T2330Z/
Rockdale GA-DeKalb GA-Fayette GA-Henry GA-Coweta GA-Fulton GA-
Clayton GA-
724 PM EDT Mon Jun 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ROCKDALE...DEKALB...FAYETTE...HENRY...COWETA...SOUTH CENTRAL
FULTON AND CLAYTON COUNTIES...

At 724 PM EDT, severe thunderstorms were located along a line
extending from Redan to near Inman, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Newnan, McDonough, Decatur, Fayetteville, Conyers,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Morrow, Lovejoy and Hapeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3379 8431 3379 8409 3375 8403 3379 8398
      3375 8392 3369 8392 3334 8421 3335 8425
      3335 8438 3328 8446 3330 8497 3336 8499
      3346 8488 3350 8468
TIME...MOT...LOC 2324Z 271DEG 31KT 3374 8413 3342 8443 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 24, 3:21 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Mon Jun 24 2019

.SHORT TERM /Tonight through Tuesday Night/...
Main concern is yet another round of strong/severe convection. As
mentioned earlier, timing a bit delayed from previous events last
weekend due to some extensive high/mid clouds. Even within these
thick high clouds, convection firing in far northern GA as of
this writing and expected to increase along zone of leftover
moisture from earlier MCS in MS/AL currently extending from north
GA to central AL. CAPE currently already at 3500 J/kg with steep
lapse rates over WC GA with 0-6km bulk shear weak but still
around 15-20kts. Damaging wind again main threat in this pattern
with heavy rain also a concern.

The good news is once the storms diminish this evening, we should
have a mostly sunny day Tuesday with only a small chance of
SHRA/TSRA over far western areas in the afternoon.

SNELSON

.LONG TERM /Wednesday through Monday/...
Extended period begins with a weak zonal flow in the mid levels
across the southern portion of the US as we transition out of the
active pattern that has dominated the region since late last week.
Wednesday and Thursday appear to be the lowest pop days of the
extended as come ridging tries to develop and dry air in the mid
levels suppresses storm development.  By Late Thursday into the
weekend, easterly flow returns along with moisture increase which
will coincide with increased afternoon convection back to near
normal levels. The ECMWF is a little more aggressive with cutting off
a weak upper low over the mid MS valley by Friday with only a weak
reflection on the GFS.  Regardless, with no real suppression
mechanism going into the weekend, climo to slightly above climo
afternoon and evening pops will be possible for the remainder of the
extended.

Stellman

&&

.AVIATION...
18Z Update...
VFR conditions but expect sct SHRA/TSRA after 19Z at most
airports. Should dissipate after 00Z. W winds will gust to 22kt
this afternoon with stronger gusts possible in TSRA, decreasing
after 00Z. VFR conditions with no SHRA/TSRA expected Tuesday.

//ATL Confidence...18Z Update...
Medium confidence on TSRA timing.
High confidence on all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  68  91 /  50  10   5  10
Atlanta         71  88  70  89 /  50  10   5  20
Blairsville     64  82  60  84 /  40  10   5  20
Cartersville    68  89  66  89 /  40  10   5  20
Columbus        74  92  72  93 /  40  20  10  20
Gainesville     69  87  67  87 /  50  10   5  10
Macon           72  93  70  94 /  40  10  10  20
Rome            68  89  66  89 /  30  10  10  20
Peachtree City  70  90  68  90 /  50  20   5  20
Vidalia         75  94  72  95 /  20  10   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....30
AVIATION...SNELSON
Hazardous weather outlook, Jun 24, 5:04 AM EDT, 13 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
504 AM EDT Mon Jun 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
504 AM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected again
today. A few strong to severe thunderstorms will be possible with
the primary hazards being damaging wind gusts, large hail,
locally heavy rainfall and frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are expected across the area
Tuesday through Sunday, primarily in the afternoon and evening
hours. An isolated severe thunderstorm cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 24, 6:25 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT Mon Jun 24 2019

GAZ014>016-022>024-242300-
Hall GA-Banks GA-Dawson GA-Forsyth GA-White GA-Lumpkin GA-
625 PM EDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR HALL...NORTHWESTERN BANKS...
SOUTHEASTERN DAWSON...NORTHERN FORSYTH...SOUTHERN WHITE AND SOUTHERN
LUMPKIN COUNTIES UNTIL 700 PM EDT...

At 625 PM EDT...a strong thunderstorm was over Dougherty, or near
Dawsonville...moving east at 45 mph.

  HAZARD...40 to 50 mph wind and enhanced risk for downed trees.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects is expected. Trees can also
           down more easily with already wet soil from previous
           rainfall.

Some locations in the path of this storm include
Gainesville, Dahlonega, Cleveland, Dawsonville, Homer, Oakwood, Lula,
Clermont, Gillsville, Dougherty, Coal Mountain, Mossy Creek, Matt,
Silver City, Chestatee, Murrayville, Auraria, Leaf, Garland and War
Hill Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3458 8364 3455 8362 3453 8363 3451 8367
      3444 8362 3443 8361 3449 8355 3449 8352
      3429 8347 3428 8360 3429 8362 3428 8364
      3423 8419 3456 8417 3462 8364
TIME...MOT...LOC 2225Z 260DEG 38KT 3440 8402

WIND...50MPH
Local storm report, Jun 24, 6:29 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     1 W DUCKTOWN            34.24N  84.26W
06/24/2019                   CHEROKEE           GA   EMERGENCY MNGR

            TREE REPORTED DOWN AT THE INTERSECTION OF CUMMING HWY
            AND COUNTY LINE RD.

&&

EVENT NUMBER FFC1900482

KING
Local storm report, Jun 24, 6:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     2 SW WOODSTOCK          34.09N  84.54W
06/24/2019                   CHEROKEE           GA   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR THE INTERSECTION OF HWY 92 AND
            WOODSTOCK SQUARE AVE.

&&

EVENT NUMBER FFC1900483

KING
Local storm report, Jun 24, 6:37 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     1 N CANTON              34.25N  84.49W
06/24/2019                   CHEROKEE           GA   EMERGENCY MNGR

            TREE AND POWER LINES REPORTED DOWN AT THE INTERSECTION
            OF LUCKY ST AND WALESKA RD.

&&

EVENT NUMBER FFC1900484

KING
Special weather statement, Jun 24, 6:44 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT Mon Jun 24 2019

GAZ052-066-242315-
Troup GA-Heard GA-
644 PM EDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TROUP AND
SOUTHWESTERN HEARD COUNTIES UNTIL 715 PM EDT...

At 643 PM EDT...a strong thunderstorm was over Crystal Lake, or over
Roanoke...moving east at 25 mph.

  HAZARD...Winds 40 to 50 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
LaGrange, Franklin, Waresville, Texas, Hillcrest, Wares Crossroads
and Glenn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.

LAT...LON 3332 8504 3304 8504 3306 8522 3329 8527
TIME...MOT...LOC 2243Z 269DEG 23KT 3318 8539

WIND...50MPH
Local storm report, Jun 24, 6:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     4 SE TALMADGE           34.38N  84.50W
06/24/2019                   CHEROKEE           GA   PUBLIC

            A TREE WAS REPORTED DOWN NEAR PLEASANT UNION ROAD.

&&

EVENT NUMBER FFC1900485

LREAVES

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:04 PM EDTSpecial Weather StatementFFCFloyd26 min
Jun 24, 4:29 PM EDTSpecial Weather StatementFFCFloyd31 min
Jun 24, 4:37 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker23 min
Jun 24, 4:56 PM EDTSpecial Weather StatementFFCWalker, Whitfield34 min
Jun 24, 5:02 PM EDTSpecial Weather StatementFFCHaralson, Polk43 min
Jun 24, 5:09 PM EDTSpecial Weather StatementFFCBartow, Cherokee36 min
Jun 24, 5:31 PM EDTSpecial Weather StatementFFCBanks29 min
Jun 24, 5:35 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Pickens25 min
Jun 24, 5:41 PM EDTSpecial Weather StatementFFCHaralson, Paulding34 min
Jun 24, 5:58 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Haralson47 min
Jun 24, 6:04 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Lumpkin26 min
Jun 24, 6:07 PM EDTSpecial Weather StatementFFCFannin, Union23 min
Jun 24, 6:11 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Heard34 min
Jun 24, 6:15 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, DeKalb, Fulton, Paulding30 min
Jun 24, 6:24 PM EDTSpecial Weather StatementFFCTowns, Union36 min
Jun 24, 6:25 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin35 min
Jun 24, 6:35 PM EDTSevere Thunderstorm WarningFFCCarroll, Clayton, Coweta, Douglas, Fayette, Fulton25 min
Jun 24, 6:39 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall51 min
Jun 24, 6:44 PM EDTSpecial Weather StatementFFCHeard31 min
Jun 24, 7:02 PM EDTSpecial Weather StatementFFCBarrow, Jackson43 min
Jun 24, 7:06 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup39 min
Jun 24, 7:10 PM EDTSpecial Weather StatementFFCBanks35 min
Jun 24, 7:19 PM EDTSpecial Weather StatementFFCButts, Newton, Spalding26 min
Jun 24, 7:28 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Rockdale32 min
Jun 24, 7:33 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Meriwether, Pike and 1 more27 min
Jun 24, 7:36 PM EDTSpecial Weather StatementFFCClarke, Madison, Morgan, Oconee, Walton24 min
Jun 24, 7:48 PM EDTSpecial Weather StatementFFCButts, Harris, Jasper, Lamar, Meriwether, Pike27 min
Jun 24, 7:59 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Fayette, Henry, Spalding31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.